# SDR VNAA980919

- Difficulty date: September 19, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N434JS
- Make and model: Dorner DO328100
- Aircraft serial: 3051
- Engine: Pwa PW119B
- Propeller: Hartzl HDE6C3B
- System (JASC): 2611 · Smoke Detection
- Part: Detector
- Part number: SD9422AOAO
- Condition: Failed
- Location: Aft Lav
- Part time: 71,677 hours
- Stage of operation: CL
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

DURING THE CLIMB AFTER TAKEOFF, A LAV SMOKE WARNING MESSAGE ILLUMINATED IN THE COCKPIT.  THE CREW ELECTED TO RETURN TO THE FIELD AND HAVE IT LOOKED AT BY DAY MAINTENANCE.  MAINTENANCE INSPECTED AND DEFERRED THE LAV SMOKE SYSTEM, IN ACCORDANCE WITH THE DORNIER MINIMUM EQUIPMENT LIST.  THE AIRCRAFT WAS RETURNED TO SERVICE.  LATER IN THE DAY, PIT MAINTENANCE INSPECTED AND REPLACED THE LAV SMOKE DETECTOR, IN ACCORDANCE WITH DORNIER MAINTENANCE MANUAL 26-15-01.  OPERATIONAL CHECKS WERE COMPLETED AND FOUND TO BE SATISFACTORY.  THE DEFERRAL WAS REMOVED, AND THE AIRCRAFT WAS RETURNED TO SERVICE.
